Alert archive / Washington / Flash Flood Warnings in 2013
Flash Flood Warning 8, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Aug 1, 2013, 4:39 PM PDT for Chelan County, Washington. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2013, 4:39 PM PDT (23:39 UTC)
- Expired
- Aug 1, 2013, 6:15 PM PDT
- In force
- 96 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Chelan County, WA
The radar
The Seattle radar (KATX), 177 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 11.7 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
155
WGUS56 KOTX 012339
FFWOTX
WAC007-020115-
/O.NEW.KOTX.FF.W.0008.130801T2339Z-130802T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
439 PM PDT THU AUG 1 2013
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL CHELAN COUNTY IN NORTH CENTRAL WASHINGTON...
* UNTIL 615 PM PDT
* AT 436 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STUMP
CAMPGROUND AND PEAVINE CANYON BURN SCAR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
THE AFFECTED AREAS ARE THE PEAVINE CANYON FIRE BURN SCARS IN THE
MISSION CREEK DRAINAGE ABOVE CASHMERE. HIGH INTENSITY RAINFALL ON THE
BURNED AREAS MAY CAUSE DANGEROUS FLASH FLOODING AND DEBRIS FLOWS.
RESIDENTS AND MOTORISTS IN AND BELOW THE PEAVINE CANYON FIRE BURN
SCARS...INCLUDING THOSE THAT LIVE ALONG MISSION CREEK FROM THE BURN
SCAR TO THE WENATCHEE RIVER...SHOULD TAKE IMMEDIATE PRECAUTIONS TO
PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4740 12053 4741 12047 4736 12040 4729 12044
4729 12045 4731 12051 4734 12057
$$
RP2 follow-up statements
841
WGUS76 KOTX 020029
FFSOTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
529 PM PDT THU AUG 1 2013
WAC007-020115-
/O.CON.KOTX.FF.W.0008.000000T0000Z-130802T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHELAN WA-
529 PM PDT THU AUG 1 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR SOUTH
CENTRAL CHELAN COUNTY...
AT 526 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
THE AFFECTED AREAS ARE THE PEAVINE CANYON FIRE BURN SCARS IN THE
MISSION CREEK DRAINAGE ABOVE CASHMERE. HIGH INTENSITY RAINFALL ON THE
BURNED AREAS MAY CAUSE DANGEROUS FLASH FLOODING AND DEBRIS FLOWS.
RESIDENTS AND MOTORISTS IN AND BELOW THE PEAVINE CANYON FIRE BURN
SCARS...INCLUDING THOSE THAT LIVE ALONG MISSION CREEK FROM THE BURN
SCAR TO THE WENATCHEE RIVER...SHOULD TAKE IMMEDIATE PRECAUTIONS TO
PROTECT LIFE AND PROPERTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STUMP
CAMPGROUND
LAT...LON 4733 12042 4733 12048 4736 12053 4739 12053
4740 12046 4736 12040 4729 12044
$$
RP014
WGUS76 KOTX 020109
FFSOTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
609 PM PDT THU AUG 1 2013
WAC007-020116-
/O.EXP.KOTX.FF.W.0008.000000T0000Z-130802T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHELAN WA-
609 PM PDT THU AUG 1 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM PDT FOR SOUTH
CENTRAL CHELAN COUNTY...
THUNDERSTORMS WILL CONTINUE TO ALLOW RAIN TO FALL IN THE
AREA...HOWEVER SINCE THE RAINFALL RATE HAS DECREASED SUBSTANTIALLY
OVER THE PEAVINE CANYON FIRE BURN SCARS THE FLASH FLOOD WARNING HAS
BEEN ALLOWED TO EXPIRE. IT SHOULD BE NOTED THERE ARE FLOOD
ADVISORIES IN EFFECT CLOSE TO THIS AREA AND A FLASH FLOOD WATCH
REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 4733 12042 4733 12048 4736 12053 4739 12053
4740 12046 4736 12040 4729 12044
$$
RPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:21 PM PDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 1, 2:21 PM PDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
221 PM PDT Thu Aug 1 2013
.SYNOPSIS...
Showers and occasional thunderstorms will increase in coverage
through tonight. By Friday this system will evolve into primarily
rain showers with a few thunderstorms. Many areas, especially
north of Interstate 90, will experience wet and spring-like
temperatures on Friday. Lingering showers will be common near the
Canadian border through Saturday. Summer weather will return next
week with a warm up back to normal and small chances of mainly
mountain thunderstorms each day.
&&
.DISCUSSION...
Tonight and Friday...Large closed low near the north Oregon coast
is providing a moist and unstable southerly flow into the area
today with showers and thunderstorms. Warmer temperatures with
more sunshine earlier in the day has led to the best instability
in the Okanogan Valley and Highlands...the East Slopes of the
Cascades...and over our far southeast zones on the Camas Prairie.
This is where the highest focus of thunderstorms is expected
through the evening hours with LAPS analysis showing CAPE values
of 500-1000 J/KG with the highest values in north Central
Washington. Storms in this area are also slow moving and there is
a flash flood potential especially over recent burn scar areas. A
flash flood watch remains in effect through the evening for
Okanogan and Chelan counties. Meanwhile...while heavy rain will
diminish the threat for new fire starts...the possibility exists
with abundant lightning for new fire starts and thus a red flag
warning remains in effect. With the low off the Oregon coast
moving inland with cooling cloud tops noted sufficient mid level
instability will exist tonight for a threat for isolated
thunderstorms for the remainder of Eastern Washington and North
Idaho. On Friday the low moves inland and fills over central
Washington. This leaves a deformation band on the north side of
the low stretching from Bonners Ferry west to Republic, Omak, and
Mazama where wetting rains are expected. Showery weather is
expected elsewhere. Cooler temperatures on Friday along with
cloud cover will limit thunderstorm chances but can not rule out
isolated coverage with GFS and NAM showing CAPES of 200-500 J/KG
over the region. JW
Friday night through Saturday...Good model agreement exists with
good continuity from previous runs regarding the development and
stubbornness of a moist deformation band on the northern flank of
the upper low pressure system transiting the region. The band of
dense showers or even light stratiform rain with a few embedded
afternoon thunderstorms will likely persist north of Interstate
90 through Friday night and Saturday...slowly weakening through
Saturday. To the south over the Columbia Basin generally
improving conditions with scattered showers and isolated afternoon
thunderstorms will be the issue. Confidence is getting quit high
for this scenario...but lower confidecne exists as to how much
precipitation will accumulate/fall over any particular location
with model to model QPF progs very contaminated with convective
feedback issues...which can be expected given this anomalous cool
season-like pattern using warm season input parameters and
equations. Still...confidence is high that most locations in the
deformation area will receive substantial rainfall through this
period...generally a further quarter to 1/3 of an inch beyond what
is expected in the next 24 hours (tonight through Friday). The
basin and points south of I-90 will become more hit-and-miss with
further precipitation. Temperatures will remain below normal on
Saturday with the offending upper low still dominating the region.
/Fugazzi
Saturday night through Monday evening...Split flow with hints of a
stalled upper level low nested in the middle of it centered over
Southern British Columbia that rotates around yet moves very
little through this time interval will keep this part of the
forecast cluttered with mention of thunderstorms primarily
confined to the mountain zones and lowlands north of a line from
Omak to Deer Park. Zero to 6 kilometer winds equal to or less than
15 mph suggest they wont move very fast when the form as the jet
stream on the southern portion of the split flow moves very little
in its positioning over Eastern Oregon into Parts of Central and
Southern Idaho. This would keep it to the south and away from the
instability and moisture located along the edges of the smaller
nested stalled low in the middle of the split flow. This scenario
will allow for a warming trend...especially apparent when noting
how cold the high temperatures are expected on Friday yet since
the pattern is still trofy and unsettled the forecast temperatures
remain on the cool side of what would be considered normal for
this part of August. /Pelatti
Monday night through Thursday...The ridge of high pressure will
try to exert its influence over the Inland Northwest next week.
The ridge will be sandwiched between a slow moving upper level
low pressure off the California coast, and a another larger
trough of low pressure located over central Canada. A slow warming
trend, with temperatures several degrees above average looks
likely. However, there may be precipitation chances, including
thunderstorms, each afternoon with any weak impulse rotating
around the California low pressure, right now it looks like this
would be more likely over the higher terrain of northern
Washington and the Idaho panhandle. That is until the low
pressure, or a piece of the low pressure, lifts northeast. Right
now this looks like that would be in the Thursday/Friday time
frame. Precipitation chances would be somewhat higher if that were
to occur. ty
&&
.AVIATION...
18Z TAFS...Moist, unstable southerly flow ahead of an upper-level
low off the WA/OR Coast will continue to pump moisture and threat
for showers and thunderstorms into the region today and tonight.
Thunderstorm coverage will be generally scattered through today and
this evening over the entire area...decreasing to isolated tonight
but embedded within numerous showers. generally VFR conditions are
expected at all TAF sites...but the potential exists for brief
MVFR ceilings and visibilities as thunderstorm cores move through
any TAF sites. /MJF
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 59 68 55 78 58 84 / 80 80 60 30 20 10
Coeur d'Alene 55 67 52 77 54 82 / 90 90 90 40 20 10
Pullman 58 74 46 77 48 83 / 80 60 40 20 20 10
Lewiston 63 79 57 85 60 92 / 80 50 40 10 30 10
Colville 58 67 52 81 52 87 / 80 100 100 50 30 10
Sandpoint 54 64 48 76 47 80 / 100 100 100 50 40 10
Kellogg 54 68 50 76 53 82 / 90 90 90 40 20 20
Moses Lake 63 76 59 85 59 88 / 50 60 30 20 10 10
Wenatchee 63 76 64 85 65 89 / 50 50 50 30 10 0
Omak 61 72 60 86 60 89 / 50 80 90 50 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 8 PM PDT this evening for East Washington
Central Cascade Mountains (Zone 682)-East Washington
Central Cascade Valleys (Zone 677)-East Washington North
Cascades (Zone 685)-East Washington Northern Columbia Basin
(Zone 673)-East Washington Okanogan/Methow Valleys (Zone
684)-East Washington South Central Cascade Mountains (Zone
680)-East Washington South Central Cascade Valleys (Zone
676).
Flash Flood Watch until 9 PM PDT this evening for East Slopes
Northern Cascades-Okanogan Highlands-Okanogan Valley-
Wenatchee Area.
&&Hazardous weather outlook, Aug 1, 6:06 AM PDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 606 AM PDT THU AUG 1 2013 IDZ001>004-026-027-WAZ031>038-041>044-021315- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 606 AM PDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THURSDAY AFTERNOON AND CONTINUE INTO THURSDAY EVENING. THEY WILL CONTAIN THE POTENTIAL FOR BRIEF HEAVY RAIN AND HAIL. A FEW MARGINALLY STRONGER STORMS ARE POSSIBLE WITH LARGER HAIL AND GUSTY WINDS CLOSER TO BLUE MOUNTAINS...CAMAS PRAIRIE AND CENTRAL PANHANDLE. FROM LATE EVENING INTO THE OVERNIGHT THE PRECIPITATION TRANSITIONS TO GENERAL RAIN SHOWERS AND MORE ISOLATED THUNDERSTORMS FOCUSING ACROSS NORTH-CENTRAL AND EASTERN WASHINGTON AND NORTHERN IDAHO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY RAIN SHOWERS WITH OCCASIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE....LINGERING INTO SATURDAY. LOCALLY HEAVY RAIN AMOUNTS ARE POSSIBLE ACROSS NORTH-CENTRAL AND NORTHEAST WASHINGTON...AS WELL AS THE IDAHO PANHANDLE.
In the hours before
Special weather statement, Aug 1, 3:12 PM PDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 312 PM PDT THU AUG 1 2013 WAZ041-044-012300- DOUGLAS WA-CHELAN WA- 312 PM PDT THU AUG 1 2013 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL CHELAN COUNTY IN NORTH CENTRAL WASHINGTON SOUTHWESTERN DOUGLAS COUNTY IN NORTH CENTRAL WASHINGTON UNTIL 400 PM PDT AT 310 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ORONDO THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL EASTERN CHELAN COUNTY... RURAL WESTERN DOUGLAS COUNTY... LAT...LON 4745 12019 4752 12054 4773 12039 4768 12013 TIME...MOT...LOC 2212Z 017DEG 1KT 4762 12030 RP
Special weather statement, Aug 1, 3:20 PM PDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 320 PM PDT THU AUG 1 2013 WAZ038-012300- FERRY WA-OKANOGAN WA- 320 PM PDT THU AUG 1 2013 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON WEST CENTRAL FERRY COUNTY IN NORTHEAST WASHINGTON UNTIL 400 PM PDT AT 319 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES SOUTHWEST OF SHERMAN PASS..MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL WESTERN FERRY COUNTY... RURAL EASTERN OKANOGAN COUNTY... LAT...LON 4857 11897 4864 11861 4830 11851 4825 11877 TIME...MOT...LOC 2220Z 164DEG 11KT 4836 11868 RP
Local storm report, Aug 1, 3:44 PM PDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
344 PM PDT THU AUG 1 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM HAIL 3 NNE CARLTON 48.28N 120.08W
08/01/2013 E0.75 INCH OKANOGAN WA PUBLIC
HEAVY RAIN AS WELL
&&
IRIS SYSTEMLocal storm report, Aug 1, 3:45 PM PDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
345 PM PDT THU AUG 1 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 4 NNE CARLTON 48.30N 120.07W
08/01/2013 E0.50 INCH OKANOGAN WA PUBLIC
&&
IRIS SYSTEMSpecial weather statement, Aug 1, 3:58 PM PDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
358 PM PDT THU AUG 1 2013
IDZ027-012345-
LEWIS ID-NEZ PERCE ID-
358 PM PDT THU AUG 1 2013
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO
SOUTHWESTERN LEWIS COUNTY IN NORTH CENTRAL IDAHO
UNTIL 445 PM PDT
AT 351 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF WINCHESTER..MOVING
NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND OCCASIONAL LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
WAHA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4602 11690 4610 11698 4613 11693 4618 11692
4633 11668 4607 11650
TIME...MOT...LOC 2257Z 227DEG 9KT 4611 11687Local storm report, Aug 1, 4:29 PM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
429 PM PDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM FUNNEL CLOUD 9 WSW COULEE CITY 47.56N 119.47W
08/01/2013 GRANT WA AIRPLANE PILOT
PILOT REPORTED FUNNEL CLOUD NEAR COULEE CITY. RADAR
INDICATED NO THUNDERSTORM IN THE AREA BUT SATELLITE
SUGGESTED SMALL CUMULUS BUILD-UPS PRESENT.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 12:44 PM PDT | Flash Flood Watch | OTX | Chelan, Okanogan | 8 hr |
| Aug 1, 3:12 PM PDT | Special Weather Statement | OTX | Chelan | 48 min |
| Aug 1, 3:20 PM PDT | Special Weather Statement | OTX | Ferry | 40 min |
Nearby
Flash Flood Warnings in Washington, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.